MAUDE Adverse Event Report: WEST PHARMA. SERVICES IL, LTD. SWABABLE VIAL ADAPTER 13MM; Set, i.V. Fluid transfer

WEST PHARMA. SERVICES IL, LTD. SWABABLE VIAL ADAPTER 13MM; Set, i.V. Fluid transfer
Catalog Number 8070101
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note: with regard to section h10, report 3000223297-2026-00021 is also related to this event.This is the 11th related report and therefore space restrictions did not allow inclusion in section h10.Investigation activities.Batch records review: a batch record review was performed and confirmed that the lot was manufactured according to relevant procedures, tested before release, and shipped according to specifications.No ncms were found for the relevant issue.All qc inspections were conducted according to procedures, and no deviations were identified.Complaints review: the complaints database was reviewed and showed no justified complaints for the same catalog number with the same reported issue from nov 2022 - nov 2025.There was no complaint trend detected for the sva device family during the review period of 2016-2025.Ftir analysis: one representative fiber was analyzed using atr-ftir spectroscopy and compared to reference spectra from the omnic spectral library.Based on the analysis, the fiber was identified as a polyamide polymer.Manufacturing/engineering evaluation: a controlled simulation of the blister packaging process was performed according to special instruction, using a batch of (b)(4) non-commercial units of the device.100% inspection was performed on the assembled components.Free and embedded particles were observed.Reported issues were reproduced.Ionizers: the blister ionizer was initially operating with air flow; however, the air flow was turned off to simulate the actual operating conditions.The height of the ionizers is adjustable, but no adjustment was made in order to replicate real production conditions.Static electricity measurements: several measurements were performed from a distance of 150 mm.High variability between measurements was observed.As an additional observation, measurements were performed on another bag of assembled components from the same lot that had not undergone sorting.Approximately 10 measurements were taken, with results ranging from10 kv to 16 kv.It is possible that the sorting activity itself increased the electrostatic charge of components.Based on the observed conditions, static charge was present during the initial stages of packaging, with a decrease noted over time during the process.Subcontractor (for molding and packaging) complaint investigation: a subcontract manufacturer investigation included examination of cleanroom conditions, equipment maintenance, personnel training, in-process and final product inspections, and analysis of samples.The condition of the teflon coating on the sealing plates was evaluated according to the procedure.Daily inspection of the teflon foil integrity was verified as required by the procedure.The condition of the teflon coating was evaluated and found to show signs of degradation, which may contribute to the presence of black and brown fibers.The overall review identified the following root causes: environmental particles originating from cleanroom gowning components, specifically gowns and beard covers.Insufficient cleaning of equipment, particularly where products are exposed to the environment.Supplier (for assembly) complaint investigation: a supplier investigation was conducted to determine the source of particulate contamination.Findings indicated that particulates originated from external environmental and handling-related contamination introduced during molding and part handling.Corrective actions: manufacturing quality actions: prior to the start of dompé farmaceutici production, relevant operators are required to undergo training on the applicable procedures.The training is documented using controlled training records.Enhanced inspection controls were implemented, including 200% visual inspection for contamination.Additional contamination control measures were reinforced, including the requirement for operators to replace gloves every hour.Glove replacement must be performed away from the machine area to reduce the risk of introducing contaminants into the sealing process.All inspection activities, training documentation, and production records are documented using the subcontractor's controlled documentation forms.The relevant documentation is maintained within the batch record and transferred to west to ensure full traceability.Engineering actions: a mandatory inspection of the sealing plates and teflon coating is performed at the start of each batch.The inspection includes a complete visual verification of the teflon coating for peeling, deep scratches, excessive wear, or coating non-uniformity.If any defect is detected, the process is stopped, the teflon coating is replaced prior to continuation.Relevant operating and maintenance procedures for the nelipak sealing machines were updated to include preventive maintenance instructions related to the sealing plates and the teflon coating.Training was conducted for the relevant personnel on the updated procedures.A design improvement was introduced to install protective covers on nelipak machines at both subcontractor sites to minimize the potential for particulate contamination during the sealing process.Subcontractor actions: the replacement of the teflon foil is performed as needed, based on condition and operational requirements.Preventive maintenance activities include removal of the sealing plates, replacement of the teflon foil when required, and thorough cleaning of the sealing plate area.Revision of the cleaning procedure to specifically address critical areas around the nelipak machine and all locations where products are exposed to the environment.Improvement of the cleaning methodology to ensure that all relevant areas are free from particles following cleaning activities.Since an ffs machine located near the nelipak machine may generate particulate contamination due to petg cutting operations, the ffs machine will be covered during nelipak operations and a physical separation barrier will be established between the working areas.Establishment and execution of cleaning validation activities under the revised cleaning procedure.Routine cleaning of the nelipak plate to prevent particle accumulation a multi-lot inspection review was performed for representative lots to evaluate overall quality performance and inspection effectiveness post implementation of the preventive actions.The evaluation included the initial 100% visual inspection stage and an additional 200% inspection phase to capture residual particulate findings not identified during the first inspection.The approved shipment quantities demonstrated a consistent improvement trend across the evaluated lots.Analysis of the rejected units identified the blister sealing area as the primary source of defects, concluding that the sealing process requires immediate station-level auditing to identify potential particle generation sources.Overall, based on the inspection volumes, yield trends, defect classification analysis, source attribution, and particle size distribution data, it demonstrated a stable and effective verification process supporting product quality evaluation and process capability assessment.Root causes: primary root causes: degradation of teflon coating on the sealing area, resulting in generation of fibers and particles during the sealing process.Environmental/cleanroom related conditions, exposed machines and insufficient cleaning frequency, increasing particulate presence.Secondary root cause: existing 100% inspection limitations were not designed to detect all microscopic particulate contamination.
 
Event or Problem Description
The customer, dompe farmaceutici spa, contacted the device manufacturer on 21may2026 to report that during packaging of the swabable vial adapter (sva) with the customer's drug product, foreign particles were detected within the primary packaging of the devices and also within the sealing area of the primary packaging.This deficiency was found prior to use.As the device had not yet entered into the distribution stage to the end user (i.E.Being put into service), there was no health impact to the end user.

Brand Name
SWABABLE VIAL ADAPTER 13MM
Common Device Name
Set, i.V. Fluid transfer
Manufacturer (Section D)
WEST PHARMA. SERVICES IL, LTD.
4 hasheizaf street
ra'anana, 43664 11
IS  4366411
Manufacturer (Section G)
WEST PHARMA. SERVICES IL, LTD.
4 hasheizaf street
ra'anana, 43664 11
IS   4366411
Manufacturer Contact
lynn lundy
530 herman o. west drive
exton, PA 19341
4848853298
MDR Report Key25519773
Report Number3000223297-2026-00024
Device Sequence Number18793214
Product Code LHI
UDI-Device Identifier07290108240498
UDI-Public(01)07290108240498(17)280830(10)L509
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K072511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number8070101
Device Lot NumberL509
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2026
Initial Report FDA Received Date06/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown